Health knowledge made personal
Join this community!
› Share page:

Warfarin withdrawal


Posted by Judith M. Facebook

I have just come off a second cycle of Warfarin - 2 x 6 months in the last 2 years.

I am experiencing extreme fatigue, ( and feeling wobbly), and pain in my legs when I walk more than 100 yards. I am also quite short of breath at times of exertion, but realise this may be due to scarring of the lung tissue after 2 x PEs.

Could this be due to the warfarin withdrawal?

 

 
Answers (2)
Sort by: Newest first | Oldest first
I doubt that stopping your warfarin could lead to extreme fatigue unless you're sending clots to your lungs again w/o warfarin in your body.  Just out of curiosity, why did you stop your warfarin?  Often times, after a 2nd pulmonary embolus, we consider prescribing a lifetime of warfarin, since you've proven yourself to be high risk for clots.  Of course, you could also be short of breath due to the lung damage from your 1st two diagnosed pulmonary emboli.  Deconditioning could also make your short of breath but you ought to get better w/time & effort.  Consider exercising under the watchful eye of a physical therapist (not a personal trainer) until you've recovered your cardiopulmonary capacity.  If there's no noticeable improvement, ask your family doc for pulmonary function testing and exercise stress testing to evaluate your heart & lung function.  And reconsider going back on warfarin.  Good luck!

Thank you for the information. The warfarin was stopped by the hospital consultant. I questioned this, and he simply said not 'to assume that warfarin should be taken for life'. Personally, at the age of 70 I would think that it would be more sensible to remain on it. I agree with your point re deconditioning - I have avoided exercise since feeling so tired, and have put on weight, so will try to exercise as much as I can.

 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: